MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA URETERAL STENT WITH NICORE GUIDEWIRE; BARD URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD INLAY OPTIMA URETERAL STENT WITH NICORE GUIDEWIRE; BARD URETERAL STENT
Model Number 786628
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that while performing a stent exchange, bard inlay optima ureteral stent that comes in the kit was used.It was noted that they would not use the wire because it was flimsy.The wire used with the stent was the bard solo flex.Also, reported that while inserting the stent with both the endoscopy and fluoroscopy, no resistance was felt.However, on the x-ray, it was noticed that something was off within the stent.So it was pulled out, and noticed that a part of the stent was missing.Upon another x-ray, they located the missing stent piece in the bladder and removed it.It was further reported that the wire used on another stent, same kind and size after the incident and had no further issues.The wire was then discarded.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample was confirmed to exhibit the reported failure.The reported failure was able to be reproduced.The product was used for treatment purposes.A potential root cause for this failure could be "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: precautions: ¿ suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.¿ avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.¿ ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* ¿ with any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.¿ care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.¿ the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.English ¿ multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD INLAY OPTIMA URETERAL STENT WITH NICORE GUIDEWIRE
Common Device Name
BARD URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11039485
Report Number1018233-2020-21793
Device Sequence Number1023794
Product Code FAD
UDI-Device Identifier10801741015134
UDI-Public(01)10801741015134
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model Number786628
Device Catalogue Number786628
Device Lot NumberNGEU3796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;